Ask a doctor

Xeomin injected for my 11s lines caused the inner eyebrows to drop. Can this be fixed?

I was injected in 5 locations to smooth the 11 lines. What happened is, the inner brows dropped so it looks somewhat "spockish". Can this be fixed with additional xeomine? Where specifically should the injections be put...below the inner brow area? Also, how many units? Thank you!

Doctor Answers 8

Neuromodulators for the "11" lines

Neuromodulators, such as Botox, Dysport and Xeomin received their first FDA cosmetic indications for these "11 " lines, what your physician will likely refer to as your glabella. What you are describing is unfortunately not uncommon, the dreaded Spock. Some of that neuromodulator likely diffused into the frontalis, the muscle allowing you to lift up your forehead and brows. When the middle part of this muscle is inactive, it makes the lateral portions seem overactive, and less the lateral part of your eyebrow elevates, giving the Spock.

The good news is, it can easily be corrected. A few units of the neuromodulator of your doctor's choice in the lateral part of the forehead can solve this.


Spokane Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Have a question? Ask a doctor

Brow droop after Xeomin

Without a photo and map of where you were injected, specific advice is not possible.
It sounds as though you had a "V" injection. This creates the Spock look and weakens the frontalis, allowing the brow to droop. But muscle anatomy varies and it could be you had a standard injection but it was not exactly between your brows.
Go back to the doctor who treated you so s/he can see the effect, compare to treatment and plan how to avoid this next time. If you were treated by a nurse, I would see a plastic surgeon, dermatologist or facial plastic surgeon next time -- good results with Xeomin or any neurotoxin can take a a lot of expertise. Best wishes.

Xeomin for 11's.

Xeomin is great for the 11's.  Unfortunately sometimes it can cause the eyebrows to drop if too much got to the frontalis (forehead lifting) muscle.  With time it will resolve.  If your eyebrows are arched like "Spock" then a few units above them will help, but you don't want to get too much or your brows could drop significantly.  I wouldn't recommend anything until 2-3 weeks have passed to see the full effect of the xeomin.  Lastly a few units to the depressor superciliaris can sometime lift the medial brows a LITTLE.  Best of luck.

John R. Burroughs, MD
Colorado Springs Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

You might also like...

Your Spock Look Can Be Corrected

Thanks for your question and I am sorry that you are having issues with your Xeomin injections. We always recommend that you consult with a board certified dermatologist or plastic surgeon to make sure that you are getting the best possible injections and that the injector is very skilled in the use of these products.

Your Spock look can be corrected by placing a small amount of Xeomin at the lateral aspects of the eyebrow – and it will correct the concerns that you are having.

Also know that you can have the same concerns with all the toxins on the market – the skill level of the injector is crucial.

Michael Gold, MD
Nashville Dermatologic Surgeon
4.5 out of 5 stars 10 reviews

Xeomin

Thank you for your question about Xeomin.

You may need some additional Xeomin injected to the outer eyebrow.  

Pictures would be helpful.

To be sure, return to see your injector or see two or more experienced, licensed and board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 60 reviews

Xeomin for the "11" lines

If your browns dropped after injection for the frown lines between your eye brows then most likely it was not injected into the correct muscle.  The muscles that create the "11" lines between the brows work to lower the brows.  So injections into these muscles should actually makes the brows go up.  If the brown went down then the xeomin was injected into the wrong place.  The only way to "fix" this is to give it time for the xeomin to wear off.

Jessica Lattman, MD
New York Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

Dropped brows with Xeomin

This can happen when the product diffuses into the frontalis muscle that is responsible for lifting the brows.  The effect should wear off in 4 months or some touch up Xeomin may help.  Photos would be helpful to give a more precise answer.

Peter Kreymerman, MD, FACS
Morehead City Plastic Surgeon
4.5 out of 5 stars 12 reviews

Xeomin

Hi Ro,
I am sorry you are having a problem.  I believe this can be modified, and we often do this on our own patients.  Nothing the matter with taking it all in steps a week apart.  All the best, "Dr. Joe"

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.